Is anyone else having a tough time recovering from Thyroidcectomy
It's almost what 10 weeks post surgery. Recovering from the surgery has been the easy part. Getting out of this funk, this lack of energy, yes they are still playing with my synthroid levels as I am still major HYPO. I have such fatigue I can barely function. Joint and muscle pain that I didn't expect. I feel like **** to be truthful. While I know there is a period of adjustment once having a Total Thyroidectomy - I just didn't expect to feel this badly this far a long post surgery.
Is there anyone else? Yes, my hair is falling out, my eyelashes are all but gone, appetite is in the dumper (I have lost some weight - but not much) - just feeling down, way way down.
Tell me I am not alone - please!
Hang in there, it will get better but it takes time, lots of time. Some folks seem to waltz through and others not so much. Did you have cancer? I had TT in Nov 2007, a very high dose of RAI, 341 to be exact which I thought was going to kill me but it didn't. Bottom line it takes a long time. As of 3-4 weeks ago I can finally say I feel okay, long haul. I did have complications with salivary glands being burned out and numerous infections but now the glands have died off completely other than no spit, things are improving greatly. Some things I have learned through this process, stay on the docs if you feel crappy, meds usually have to be tweeked and retweeked and if you are still losing hair, your meds must not be right. I told myself I was happy the cancer was gone but it took alot to drag myself out of bed and get moving every day, brain fog at work, still have some of that but the serum numbers are finally starting to drop and doc is tweeking meds again. Joint pain big time and docs say no nothing to do with this, ********. Didn't feel like that before any of this but as I got sicker the pain started and continued even after the cancer was gone, it is getting better though and so are my levels, so I beg to differ with conventional wisdom. I also felt like I was going to throwup almost continually, that too has improved but is not gone. I am still losing hair but not as much, dry skin is another side effect, be sure to slather yourself with some good emollient like Nivea if you live in a colder climate as the dry skin is quite unpleasant. Sign up for the American Thyroid Association Clinical Throidology Newsletter, the latest studies are in there and there is a wealth of information. I learned that caffeine and soy interfere with the absorption of the synthetic hormone and of course calcium. No food or coffee for 1 hour after taking meds and no cream or soycreamer in the coffee at all seems to be helping. Meds say wait 30 minutes however your metabolism is effected dramatically now without the thyroid so I have found by trial and error that 1 hour is better only because I feel better. Meds changes need at least 6 weeks however if you have your's adjusted you may notice a difference in a week or two. I would start there and get the meds adjusted and see if that helps. Hang in there it will get better.
Thanks for your input, didn't think to mention those to MyBestAlways. Because the calcium interfs with absorption within 4 hours of taking synthetic hormone, I take calcium and vitamin D at nite before bed, bonus is calcium helps you sleep. I am playing hookie today from work and glad I checked this site, haven't been on in a long time. Got the Thyroidology Newsletter and an email from Medhelp which triggered my getting back on the site. Hope all is well with you too.
I'm 4 months post TT and it is getting better. It's terribly frustrating but it does get better. The most important thing I found was the communication with my doctor. He's changed my dosage of synthroid 5 times since June and had me do blood work every 4 weeks. The blood work that often gave him an early indication of how things were heading. I'm still not there yet but it's so much better than it was. You're having awful time so please make sure your Dr is aware of this. If he doesn't respond find somebody who will. It sounds like you got really hypo really quickly. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.